Dual focal splines and rational curves with rational offsets

Marian Neamtu*, Helmut Pottmann, Larry L. Schumaker

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

We review the theory of homogeneous splines and their relationship to special rational splines considered by J. Sánchez-Reyes and independently by P. de Casteljau who called them focal splines. Applying an appropriate duality, we transform focal splines into a remarkable class of rational curves with rational offsets. We investigate geometric properties of these dual focal splines and discuss applications to curve design problems.

Original languageEnglish (US)
Pages (from-to)139-154
Number of pages16
JournalMathematical Engineering in Industry
Volume7
Issue number2
StatePublished - 1999
Externally publishedYes

ASJC Scopus subject areas

  • Engineering(all)

Fingerprint Dive into the research topics of 'Dual focal splines and rational curves with rational offsets'. Together they form a unique fingerprint.

Cite this